Best answer: Can I give my child Tylenol and Motrin?

If using only one medication is not making your child more comfortable then you can try giving acetaminophen and ibuprofen together. When giving acetaminophen and ibuprofen together make sure you do not give acetaminophen more often than once every four hours, and ibuprofen more often than once every six hours.

Can I give my child Motrin 2 hours after Tylenol?

For example, if you give your child acetaminophen (Tylenol) at noon, you can give him ibuprofen (Motrin) at 3 p.m. and then acetaminophen (Tylenol) again at 6 p.m. and ibuprofen (Motrin) again at 9 p.m. Neither medicine should be used for more than 24 hours without consulting a physician.

Can you take Tylenol and Motrin at the same time?

Most doctors agree that it is generally safe to take Advil or Motrin (ibuprofen) with Tylenol (acetaminophen) at the same time. In fact, research shows that taking both medications at the same time often works to relieve pain better than taking them separately.

IT IS INTERESTING:  How do you prevent pica in toddlers?

Can you alternate Tylenol and ibuprofen every 2 hours?

It’s generally safe to combine them as follows: Take ibuprofen and Tylenol together every 4 to 6 hours. Take ibuprofen and Tylenol alternating every 2 to 3 hours depending on the dose.

Does Tylenol or Motrin work better for fever?

Acetaminophen (such as the Tylenol™ brand) and ibuprofen (such as Motrin™ or Advil™) are our main tools to do that. Both are great medications for fever and pain, but ibuprofen has an added benefit of fighting inflammation, which acetaminophen does not.

How much Motrin do you give a 2 year old?

Ibuprofen (Advil or Motrin) Dosing Information

Weight Age Children’s Liquid or Suspension 5.0 mL = 100 mg
18-23 pounds 12-23 months
24-35 pounds 2-3 years 5 mL
36-47 pounds 4-5 years 7.5 mL
48-59 pounds 6-8 years 10 mL

How do you bring a child’s fever down?

If your little one is experiencing symptoms, try these home remedies to help reduce your baby’s fever.

  1. A lukewarm sponge bath (stop if your child starts to shiver).
  2. Lots of liquids.
  3. Light clothing and lower room temperatures.
  4. Rest — in most cases, you shouldn’t wake a sleeping child to give them fever medicine.

Can I give Motrin 1 hour after Tylenol?

Yes, you can safely take acetaminophen and ibuprofen together. This may surprise you, though: Taking these two medications together works better to relieve pain than taking them separately.

How much Tylenol can you take with Motrin?

“The usual safe doses for ibuprofen is up to [a maximum of] 800 mg per dose every eight hours and acetaminophen 650 mg every six hours if taken together, assuming normal kidney and liver functions,” according to Dr. Massachi. The standard dosage for over-the-counter ibuprofen is 200-400 mg every six hours.

IT IS INTERESTING:  Do you have to cook fruit for babies?

How often can you rotate Tylenol and Motrin for adults?

By alternating acetaminophen and ibuprofen, medication can be taken every three hours if necessary.

Can I take ibuprofen 4 hours after Tylenol?

Some people experience some stomach or abdominal pain when taking the two medications together. In this case, it’s better to alternate when you take each medication. For example, you could take ibuprofen first, followed by acetaminophen four hours later, and then repeat this process as needed.

How often can you alternate Tylenol and ibuprofen for pain?

In studies of antipyretic effects, acetaminophen has a peak effect at approximately 2 hours and ibuprofen at 3 hours. The recommended dosing intervals are every 6 and every 8 hours for acetaminophen and ibuprofen respectively10; thus, theoretically they might be alternated every 3 hours.

How long after Tylenol will fever go down?

Even if you treat it with it with Tylenol, fevers usually only come down two or three degrees, and it can take about two or three hours for the fever to come down.

What temp should I take child to hospital?

If your child is 3 or older, visit the pediatric ER if the child’s temperature is over 102 degrees for two or more days. You should also seek emergency care if the fever is accompanied by any of these symptoms: Abdominal pain. Difficulty breathing or swallowing.

Is Motrin stronger than ibuprofen?

There is no real difference. Motrin and Advil are both brands of ibuprofen and are equally effective. Motrin, Motrin IB and Advil are brand names for the drug ibuprofen. Ibuprofen belongs to a group of medicines called NSAIDs.

IT IS INTERESTING:  Best answer: How do you raise a vegan baby?

What is the fastest way to cure a fever?

How to break a fever

  1. Take your temperature and assess your symptoms. …
  2. Stay in bed and rest.
  3. Keep hydrated. …
  4. Take over-the-counter medications like acetaminophen and ibuprofen to reduce fever. …
  5. Stay cool. …
  6. Take tepid baths or using cold compresses to make you more comfortable.
ComfortBaby